MAUDE Adverse Event Report: BIOMERIEUX INC. BACT/ALERT® FA BLOOD CULTURE BOTTLE

BIOMERIEUX INC. BACT/ALERT® FA BLOOD CULTURE BOTTLE
Catalog Number 259791
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a false negative result associated with the bact/alert® fa blood culture bottle (reference (b)(4)).The customer cultured blood from one patient into one (1) bact/alert fa and one (1) bact/alert fn bottle.The bact/alert fa bottle (bottle id arrhzhfd) produced a negative result and the bact/alert fn bottle (bottle id nrr0ppbx) produced a positive result.Both bottles were subcultured and both subcultures gave an identification of pseudomonas from vitek® ms instrument.There is no indication or report from the laboratory or physician that the discrepant result led to any adverse event related to a patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a false negative result associated with the bact/alert® fa blood culture bottle (reference 259791).The patient was on chemotherapy, but no further information was provided.The customer declined to provide a virtuo backup that includes the bottle readings.Two graphs for each bottle type were reviewed but it was not possible to thoroughly evaluate the data because raw readings were not provided.A virtuo screenshot showed bottle type fa plus bottle as negative and the bottle type fn plus bottle as positive.The manufacture records review could not be performed as the customer did not provide the lot number for the bact/alert® fa plus bottle type.The bact/alert® fa plus instructions for use (ifu), 9312050 e -2016-04 was reviewed showing it contains sufficient information regarding procedures and precautions.No bottles were requested to be returned as a result of this investigation as the customer sub-cultured the inoculated bottles.Visual inspection was not performed on retained bottle samples since the complaint was not about visual aspects of the product.Insufficient information was provided, potential causes of the false negative result in the bact/alert® fa plus bottle are delayed entry, insufficient sample volume, and antimicrobial therapy.There were no other false negative or sample related complaints associated with bact/alert® fa plus bottle type.A historical review of the last year's data found no other similar complaints.

Brand Name
BACT/ALERT® FA BLOOD CULTURE BOTTLE
Common Device Name
BACT/ALERT® FA BLOOD CULTURE BOTTLE
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7884866
Report Number3002769706-2018-00186
Device Sequence Number19455074
Product Code MDB
UDI-Device Identifier03573026055820
UDI-Public03573026055820
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K020813
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number259791
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1